Follow
Share

Started with pain in her right buttocks near the sacral region. PCP checked her and found nothing. MRIs were done which showed arthritis in the spinal column. Pain in the right buttocks has a burning sensation and is very painful for her. Can't tolerate muscle relaxers that have been prescribed. Tried giving her liquid magnesium and that made her sick, also. Her quality of life is decreasing. Loved word search puzzles and did them religiously everyday. Now she won't even look at them. Her appetite has decreased considerably. Doctor prescribed hydrocodone and I rub her with Evening Primrose Oil. Any suggestions on how to help her more? She is a sweet, sweet mother. I just don't know how I can help her more medically and how to help her stay awake more?

This question has been closed for answers. Ask a New Question.
Find Care & Housing
Try putting some flavorings in her water, in case she is dehydrated, this might tempt her to drink more water. Fresh lemon. Ginger. A little jello powder for flavor and color. Also increasing hydration can help her process her meds better. Also -- is she getting enough LIGHT in her eyes? In her room? position her so the sun can shine on her or near her. Vit D3 as a supplement could help. Fresh air. If it's cold out, open a window and turn up the heat, just to freshen the air. Potted plants, pets, children, can bring us back to loving life again. Rub the center of her feet, where energy comes into the body. Sit by her while she's sleeping, visualize your higher self and her higher self talking, and ask if she's "ready to go" and if this is the beginning of that process.
Helpful Answer (3)
Report

If she's able to walk, try to get more of that done. It could relieve some of the pain of sitting/laying on that nerve. For sure, do as the advice above and avoid adding anything without checking with your doctor as interaction. Sometimes what we think we're doing can actually cause more harm. Wishing you peace.
Helpful Answer (1)
Report

Pain medication and the elderly can be tricky business. As the kidneys and liver begin to slow down with age or age related disease they do not metabolize the pain meds well and the effect is a build up so even a typical dose becomes too much. Was there a problem with sleeping too much prior to the pain meds?
Helpful Answer (1)
Report

Look up meds and herbal supplements interaction on WebMD.
Helpful Answer (1)
Report

Hydrocodone is your answer.That is going to make her VERY sleepy!
Helpful Answer (1)
Report

My alz 85 yr husband sleeps a lot & PcP said nothing wrong W sleeping. Sometimes I wonder if we keep trying to take over God's job. He knows the death date & we want to pill them up to our choice date like never. Keep them comfortable & out of pain I feel.
Helpful Answer (2)
Report

Have her eyes checked. Perhaps she can't see the search puzzle any more. Burning sensations can also be an inflamed nerve. Best to check with the doctor.
Helpful Answer (2)
Report

It could be the start of the dying process. First one stops eating, then stops drinking fluids. Death follows soon afterwards. When one stops doing what one loves, it could be a sign. It might be time for hospice.
Helpful Answer (1)
Report

I advise you to obtain advice from the PCP. This is a medical issue.
Helpful Answer (1)
Report

shatter1, there is a significant drug interaction between evening primrose oil and hydrocodone. Cut back on one or the other. Talk to your pharmacist about anything you intend to combine with Rx meds, including herbs and vitamins.
Helpful Answer (3)
Report

This question has been closed for answers. Ask a New Question.